Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Midland/Odessa, TX

June 8, 20144 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2014, 10:08 PM CDT for 4 counties in Texas. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2014, 10:08 PM CDT (03:08 UTC)
Expired
Jun 8, 2014, 11:00 PM CDT
In force
52 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Loving County, TX, Pecos County, TX, Reeves County, TX, Ward County, TX

The radar

The Midland/Odessa radar (KMAF), 133 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 10:21 PM CDTHAIL 1Pecos, TXAT BUSINESS 20 AND 2119 IN PECOS. ACCOMPANIED BY STRONG WINDS AND HEAVY RAIN. SLIGHT FLOODING, BUT LOCATION IS A LOW SPOT.
Jun 8, 10:31 PM CDTHAIL 1.754 W Pecos, TX
Jun 8, 10:35 PM CDTTSTM WND GST 592 Sw Pecos, TXPECOS ASOS REPORTED 51 KNOT GUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 5:09 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
995 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS54 KMAF 090308
SVRMAF
TXC301-371-389-475-090400-
/O.NEW.KMAF.SV.W.0124.140609T0308Z-140609T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1008 PM CDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LOVING COUNTY IN WEST TEXAS...
  NORTHWESTERN PECOS COUNTY IN SOUTHWEST TEXAS...
  WESTERN WARD COUNTY IN WEST TEXAS...
  EASTERN REEVES COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1100 PM CDT

* AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF PECOS...MOVING SOUTH AT 35 MPH. THIS STORM WILL CROSS
  INTERSTATE 20 NEAR PECOS.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  PECOS MUNICIPAL AIRPORT...
  PECOS...
  TOYAH LAKE...
  VERHALEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3109 10291 3092 10378 3165 10382 3174 10345
TIME...MOT...LOC 0304Z 343DEG 29KT 3146 10363

$$


HUFFMAN
3 follow-up statements
565 
WWUS54 KMAF 090326
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1026 PM CDT SUN JUN 8 2014

TXC301-371-389-475-090400-
/O.CON.KMAF.SV.W.0124.000000T0000Z-140609T0400Z/
LOVING-PECOS-WARD-REEVES-
1026 PM CDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN REEVES...WESTERN WARD...NORTHWESTERN PECOS AND SOUTH
CENTRAL LOVING COUNTIES...

AT 1021 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR PECOS MUNICIPAL AIRPORT...OR ABOUT NEAR
PECOS...MOVING SOUTH AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...TOYAH
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3109 10291 3092 10378 3165 10382 3174 10345
TIME...MOT...LOC 0326Z 339DEG 23KT 3138 10353

$$


HUFFMAN
631 
WWUS54 KMAF 090340
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1040 PM CDT SUN JUN 8 2014

TXC301-090349-
/O.CAN.KMAF.SV.W.0124.000000T0000Z-140609T0400Z/
LOVING-
1040 PM CDT SUN JUN 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LOVING COUNTY IS
CANCELLED...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3150 10370 3163 10336 3109 10291 3094 10366
TIME...MOT...LOC 0339Z 324DEG 24KT 3134 10343

$$

TXC371-389-475-090400-
/O.CON.KMAF.SV.W.0124.000000T0000Z-140609T0400Z/
PECOS-WARD-REEVES-
1040 PM CDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN REEVES...WESTERN WARD AND NORTHWESTERN PECOS COUNTIES...

AT 1031 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TOYAH LAKE...OR ABOUT
NEAR PECOS...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...TOYAH
LAKE AND B F GOODRICH TESTING TRACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3150 10370 3163 10336 3109 10291 3094 10366
TIME...MOT...LOC 0339Z 324DEG 24KT 3134 10343

$$


HUFFMAN
333 
WWUS54 KMAF 090352
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1052 PM CDT SUN JUN 8 2014

TXC371-389-475-090400-
/O.CON.KMAF.SV.W.0124.000000T0000Z-140609T0400Z/
PECOS-WARD-REEVES-
1052 PM CDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EAST CENTRAL REEVES...WEST CENTRAL WARD AND NORTHWESTERN PECOS
COUNTIES...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS NEAR 
60 MPH. THIS THUNDERSTORM PRODUCED A WIND GUST OF 59 MPH AT THE PECOS 
AIRPORT AT 1035 PM CDT. THIS STORM WAS LOCATED NEAR TOYAH LAKE...OR 
ABOUT 9 MILES SOUTHEAST OF PECOS...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...B F
GOODRICH TESTING TRACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3144 10365 3154 10332 3109 10291 3095 10359
TIME...MOT...LOC 0349Z 324DEG 24KT 3129 10338

$$


HUFFMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:11 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 8, 6:11 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 PM CDT Sun Jun 8 2014

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Thunderstorms currently across the Trans Pecos and Big Bend will
stay south of the terminals before dissipating this evening. A
complex of thunderstorms developing across eastern New Mexico is
forecast to drop southeast into the Southeast New Mexico Plains
and northern and central Permian Basin overnight. Have tempo MVFR
groups for thunderstorms tonight for all terminals except KPEQ and
KFST. Cold front will result in a wind shift to the north around'
15z Monday with VFR, occasional MVFR, ceilings expected Monday
morning.

12

&&

.PREV DISCUSSION... /ISSUED 547 PM CDT Sun Jun 8 2014/

UPDATE...
TORNADO WATCH 264

DISCUSSION...
Updated grids/forecast for issuance of Tornado Watch. Have
increased pops tonight over much of the area.  No change to rest of
forecast.

PREV DISCUSSION... /ISSUED 208 PM CDT Sun Jun 8 2014/

DISCUSSION...

Severe thunderstorms will be possible over much of the area this
afternoon and evening, then again late tonight over the northern
County Warning Area.  A few tornadoes will be possible, in addition
to large hail, damaging winds and heavy rainfall.  A Flash Flood
Watch will also be in effect for portions of the forecast area.

Convection continues to develop over the Permian Basin and western
Low Rolling Plains this afternoon behind an outflow/frontal boundary
stretching north/south through central New Mexico to south of the
Guadalupe Mountains, then south of Pecos, to near Coyanosa and
St. Lawrence.  Despite a modified airmass and healthy cloud cover
behind the boundary, modest heating is aiding convective development
on several linear boundaries which are apparent on visible
satellite imagery.  Some breaks in cloud cover through late
afternoon will provide enough heating/destabilization of the
airmass for severe storm development which could result in large
hail, damaging winds and heavy rainfall.  Low level SRH will be
enhanced along and behind the boundary also, as high as 200 to 300
m2/s2, so a few tornadoes cannot be ruled out over the Permian
Basin.  Also, the additional convection is reinforcing the
boundary, which will likely serve as a focus through late tonight.
Expect more widely scattered thunderstorms to develop through the
afternoon over the high terrain within easterly upslope regime
where better heating is occurring and eroding the cap.  In
addition, these areas may receive mid level support from a
shortwave trough translating eastward across New Mexico, if not
some upper level support on the nose of a 90kt h25 jet. Since 0
to 6 km bulk shear is progged to be 40 to 50kt and lapse rates 8
to 9 C/Km, think we could see severe storms develop with a few
tornadoes possible, along with very large hail, damaging winds and
locally heavy rainfall.

Meanwhile, another stronger shortwave trough moving into western
Colorado this afternoon is expected to aid thunderstorm development
over southeastern Colorado and northeastern New Mexico.  The storms
will then conglomerate into a Mesoscale Convective System, and drop
southeastward through eastern New Mexico and the Texas Panhandle
overnight.  Think the MCS will travel along/behind the mentioned
boundary with the western Low Rolling Plains having the best chance
of rain overnight.  Not only will damaging winds be possible with
the MCS, but heavy rainfall/flash flooding and to a slightly lesser
extent, hail.  Since locations from Lea County New Mexico, eastward
across the northern Permian Basin have already had at least 1 to 2
inches of rainfall in the last 24 hours, more rain is falling in
some of these areas this afternoon, and more heavy rainfall will be
possible with the MCS tonight, will issue a Flash Flood Watch for
northern and central Lea county, eastward across Gaines, Dawson,
Borden, Scurry, Howard and Mitchell counties from issuance this
afternoon until 09/15Z.

Think the MCS will pass east/southeast of the region shortly after
09/12Z, but will carry low end PoPs over the east and southeastern
zones at least through Monday morning.  A cold front will move south
through the area on Monday with temperatures staying slightly below
normal through Tuesday afternoon.  By Wednesday afternoon however,
the upper ridge will remain southwest of the region, but westerly
flow aloft to the north of it will push a low level thermal ridge
eastward over the region.  Therefore, expect hot temperatures to
return, which will likely last into next weekend.  There are some
indications of a few thunderstorms developing along a dryline which
will form over the region, and some hints a frontal boundary will
move into the area Thursday or Friday.  For now, will keep PoPs low
and temperatures high.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 67  83  59  90  /  60  20  10   0
BIG SPRING TX              69  84  61  91  /  80  30  10   0
CARLSBAD NM                70  87  63  95  /  30  10   0   0
DRYDEN TX                  75  97  71  97  /  40  30  10   0
FORT STOCKTON TX           70  90  66  94  /  40  20  10   0
GUADALUPE PASS TX          65  81  60  91  /  30   0   0   0
HOBBS NM                   64  82  56  89  /  60  20   0   0
MARFA TX                   59  89  53  92  /  30  10  10  10
MIDLAND INTL AIRPORT TX    69  85  60  92  /  50  20  10   0
ODESSA TX                  70  85  61  92  /  50  20  10   0
WINK TX                    71  88  63  97  /  40  20  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through Monday morning FOR THE FOLLOWING
     ZONES... Central Lea County...Northern Lea County.

TX...FLASH FLOOD WATCH through Monday morning FOR THE FOLLOWING
     ZONES... Borden...Dawson...Gaines...Howard...Mitchell...
     Scurry.

&&

10/67
Hazardous weather outlook, Jun 8, 2:37 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT SUN JUN 8 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
237 PM CDT SUN JUN 8 2014 /137 PM MDT SUN JUN 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO
AND WEST TEXAS THIS AFTERNOON AND EVENING.  SOME OF THESE STORMS
WILL BE CAPABLE OF LARGE HAIL, WIN GUSTS OVER 65 MPH AND HEAVY
RAINFALL. A FEW TORNADOES WILL ALSO BE POSSIBLE.

MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO AFFECT THE SOUTHEAST
NEW MEXICO PLAINS, NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS TONIGHT. HEAVY RAINFALL AND DAMAGING WINDS WILL BE THE MAIN
THREATS FROM THESE STORMS.  A FLASH FLOOD WATCH IS IN EFFECT FOR
THESE AREAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE
SOUTHEAST NEW MEXICO PLAINS, NORTHERN PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS EARLY MONDAY MORNING.  THEREFORE, A FLASH FLOOD
WATCH IS IN EFFECT UNTIL MID MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 8, 8:29 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             5 SSW CARLSBAD          32.34N 104.27W
06/08/2014  M1.25 INCH       EDDY               NM   TRAINED SPOTTER

&&

ANDREW.ARNOLD
Local storm report, Jun 8, 8:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             4 W MALAGA              32.22N 104.14W
06/08/2014  E1.00 INCH       EDDY               NM   TRAINED SPOTTER

            1 INCH HAIL IN MOSTLY 3/4 INCH SIZE HAIL

&&

COLLEEN.RHEA
Local storm report, Jun 8, 9:00 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
900 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             5 SSE LOVING            32.22N 104.06W
06/08/2014  E1.75 INCH       EDDY               NM   PUBLIC

            GOLF BALL SIZE HAIL AND SAW 2 FUNNEL CLOUDS

&&

COLLEEN.RHEA
Local storm report, Jun 8, 9:20 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
920 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             5 SSW CARLSBAD          32.34N 104.27W
06/08/2014  M1.25 INCH       EDDY               NM   TRAINED SPOTTER

0829 PM     HAIL             2 SSW CARLSBAD          32.38N 104.25W
06/08/2014  E2.50 INCH       EDDY               NM   TRAINED SPOTTER

0830 PM     HAIL             6 SSW CARLSBAD          32.32N 104.28W
06/08/2014  E2.50 INCH       EDDY               NM   TRAINED SPOTTER

0845 PM     HAIL             8 ENE WHITES CITY       32.22N 104.25W
06/08/2014  E1.50 INCH       EDDY               NM   TRAINED SPOTTER

&&

ANDREW.ARNOLD
Local storm report, Jun 8, 9:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
955 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             3 W HALFWAY             32.55N 103.79W
06/08/2014  E1.75 INCH       LEA                NM   PUBLIC

            GOLF BALL SIZE HAIL AND SAW 2 FUNNEL CLOUDS

&&

ANDREW.ARNOLD
Local storm report, Jun 8, 10:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1004 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             7 S CARLSBAD            32.30N 104.24W
06/08/2014  E1.75 INCH       EDDY               NM   PUBLIC

            HAIL HAD BUSTED OUT KITCHEN WINDOW

&&

ANDREW.ARNOLD

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:53 PM CDTSpecial Weather StatementMAF22 min
Jun 8, 8:44 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves61 min
Jun 8, 9:11 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler64 min
Jun 8, 9:53 PM CDTAreal Flood AdvisoryMAFLoving, Reeves, Ward, Winkler3 hr
Jun 8, 11:04 PM CDTSpecial Weather StatementMAFPecos41 min
Jun 8, 11:35 PM CDTSpecial Weather StatementMAFScurry25 min
Jun 8, 11:59 PM CDTSpecial Weather StatementMAFPecos46 min
Jun 9, 12:44 AM CDTSpecial Weather StatementMAFPecos31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.